Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 19, 2012, 11:36 PM CDT for Pittsburg County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2012, 11:36 PM CDT (04:36 UTC)
- Expired
- Apr 20, 2012, 12:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
County Pittsburg County, OK
The radar
The Norman radar (KTLX), 125 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
304
WWUS84 KTSA 200436
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CDT THU APR 19 2012
OKZ073-200515-
PITTSBURG OK-
1136 PM CDT THU APR 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN PITTSBURG
AT 1137 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST
OF ASHLAND...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHLAND...
HAYWOOD AND KIOWA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3486 9609 3501 9609 3502 9585 3470 9588
3475 9610 3486 9610
TIME...MOT...LOC 0437Z 270DEG 28KT 3485 9625
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 19, 9:36 PM CDT, 2 hours earlier.
Area forecast discussion, Apr 19, 9:36 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 936 PM CDT THU APR 19 2012 ...UPDATE... .DISCUSSION... COLD FRONT HAS ENTERED OSAGE AND PAWNEE COUNTIES RECENTLY AND REMAINS LARGELY ON TRACK WITH THE LATEST GUIDANCE TIMING. 00Z KOUN/KSGF SOUNDINGS COMPOSITE FOR THE IMMEDIATE AREA SHOW THE MARKED DECREASE IN ELEVATED INSTABILITY WITH EASTWARD EXTENT...AND CONVECTION THUS FAR HAS SHOWN THAT TREND ALSO. THE NORTHERN EXTENT OF THE CONVECTION ALONG THE FRONT ALSO LOOKS LESS LIKELY TO FILL IN AND UPDATED POPS WILL BE ADJUSTED ACCORDINGLY. IN LINE WITH VARIOUS SHORT TERM MODEL TRENDS THE SOUTHERN REGION OF STORMS IS LIKELY TO DOMINATE AND HAVE INCREASED POPS FOR PORTIONS OF SE OK FOR LATER TONIGHT. TEMPS LOOK ON TRACK WITH COLD AIR ARRIVING IN TIME FOR THE NEEDED COOLING. && .PRELIMINARY POINT TEMPS/POPS... TUL 51 62 40 68 / 60 20 0 0 FSM 58 62 44 68 / 40 60 10 0 MLC 57 62 44 68 / 70 50 10 0 BVO 49 63 39 69 / 30 20 0 0 FYV 53 57 37 64 / 50 60 10 0 BYV 54 57 40 63 / 50 60 10 0 MKO 54 61 41 68 / 60 30 0 0 MIO 51 61 38 66 / 60 20 0 0 F10 55 62 43 68 / 70 30 10 0 HHW 59 64 45 68 / 70 60 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07
Hazardous weather outlook, Apr 19, 9:47 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 947 PM CDT THU APR 19 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 947 PM CDT THU APR 19 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...PRIMARILY SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. DISCUSSION... A LIMITED RISK OF SEVERE WEATHER WILL CONTINUE INTO THE EARLY MORNING HOURS AS STORMS DEVELOP ALONG A COLD FRONT. SLIGHTLY HIGHER INSTABILITY WILL REMAIN ACROSS SOUTHEAST OKLAHOMA WHERE WARNING PROBABILITIES WILL REMAIN SLIGHTLY HIGHER OVERNIGHT. OVERALL...THE RISK OF SEVERE WEATHER IS LIMITED AND FOCUSED ON A RISK OF ISOLATED LARGE HAIL WITH THE STRONGEST STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE ONGOING EARLY FRIDAY ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WITH THESE STORMS SHIFTING SOUTHEASTWARD DURING THE DAY. BREEZY NORTH WINDS WILL DEVELOP BEHIND THE PASSING COLD FRONT WITH NOTICEABLY COOLER TEMPERATURES. DRY AND MILD WEATHER WILL PREVAIL THIS WEEKEND INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 19, 10:38 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1038 PM CDT THU APR 19 2012
OKZ056-200415-
NOWATA OK-
1038 PM CDT THU APR 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL NOWATA
AT 1039 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LENAPAH...
MOVING EAST AT 25 MPH.
THE THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY...
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3697 9542 3694 9542 3694 9543 3675 9543
3676 9574 3686 9571
TIME...MOT...LOC 0339Z 267DEG 21KT 3685 9563Special weather statement, Apr 19, 10:50 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1050 PM CDT THU APR 19 2012
OKZ056-057-200445-
CRAIG OK-NOWATA OK-
1050 PM CDT THU APR 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG AND NORTHERN NOWATA
AT 1050 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF HOLLOW TO DELAWARE...MOVING EAST
AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...WELCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3699 9501 3699 9504 3698 9503 3697 9504
3695 9500 3675 9522 3675 9575 3701 9544
3700 9501
TIME...MOT...LOC 0350Z 271DEG 19KT 3699 9534 3676 9560Special weather statement, Apr 19, 11:09 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1109 PM CDT THU APR 19 2012
OKZ055-056-060-061-200445-
NOWATA OK-ROGERS OK-TULSA OK-WASHINGTON OK-
1109 PM CDT THU APR 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN NOWATA...NORTHWESTERN ROGERS...NORTHERN TULSA AND
WASHINGTON
AT 1109 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF RAMONA TO 6 MILES SOUTHWEST OF
VERA...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...VERA...
WATOVA AND TALALA.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3663 9556 3639 9576 3639 9600 3645 9600
3663 9585
TIME...MOT...LOC 0409Z 269DEG 20KT 3658 9579 3641 9595Special weather statement, Apr 19, 11:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CDT THU APR 19 2012
OKZ073-200515-
PITTSBURG OK-
1136 PM CDT THU APR 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN PITTSBURG
AT 1137 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST
OF ASHLAND...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHLAND...
HAYWOOD AND KIOWA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3486 9609 3501 9609 3502 9585 3470 9588
3475 9610 3486 9610
TIME...MOT...LOC 0437Z 270DEG 28KT 3485 9625The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:38 PM CDT | Special Weather Statement | TSA | Nowata | 37 min |
| Apr 19, 10:50 PM CDT | Special Weather Statement | TSA | Nowata | 55 min |
| Apr 19, 11:09 PM CDT | Special Weather Statement | TSA | Rogers | 36 min |
| Apr 20, 12:32 AM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| Apr 20, 12:57 AM CDT | Special Weather Statement | TSA | Latimer | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.